MAUDE Adverse Event Report: 3M HEALTH CARE 3M TANSPORE SURGICAL TAPE; TRANSPORE¿ TAPE

3M HEALTH CARE 3M TANSPORE SURGICAL TAPE; TRANSPORE¿ TAPE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information was not provided.A sample of transpore surgical tape was received from the customer.The sample was tested for adhesion and met all specifications.Production records were also reviewed and product met adhesion specifications.Two types of tape were used to secure the patient's venous dialysis needle in this report.Although the nurse reported she thought the venous dialysis needle became dislodged when the patient pulled up his blanket, 3m is sending mdr reports for both of the tapes used to secure the venous dialysis needle in this reported event.2110898-2019-00026 was sent for 1532-1 micropore plus paper tape.2110898-2019-00027 was sent for 1527-1 transpore surgical tape.End of report.
 
Event or Problem Description
A nurse from an outpatient dialysis clinic reported a patient experienced a venous dialysis needle dislodgement.The venous needle was allegedly secured to the patient with 3m¿ micropore¿ plus paper tape and 3m¿ transpore¿ surgical tape.The nurse reported the patient fell asleep during dialysis.When the patient pulled up his blanket, the venous needle got caught, and was pulled out.The patient alerted the staff who responded immediately.The dialysis machine was turned off.The estimated blood loss was 500cc.Approximately one-half pint of blood was returned through the arterial dialysis needle.An unspecified amount of saline was also administered through the arterial dialysis needle.The patient was alert and orientated during the entire event.Dialysis was discontinued, the patient was monitored, and was eventually discharged home.The patient returned to the dialysis clinic for his regularly scheduled routine dialysis treatments.

Brand Name
3M TANSPORE SURGICAL TAPE
Common Device Name
TRANSPORE¿ TAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8347925
Report Number2110898-2019-00027
Device Sequence Number2035529
Product Code KGX
UDI-Device Identifier30707387065950
UDI-Public30707387065950
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number1527-1
Device Lot Number2021-12 AI
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2019
Initial Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR